Whenever I go for a run, when I get home I start sneezing and then sneeze all day until I feel quite poorly. This used to happen only in the winter when the air was cold, but now happens in summer too. I take lofepramine anti depressant and wonder if this exacibates the problem as its since taking this that I'm affected in summer as well as winter. Lofepramine can cause a dry mouth so must have some effect on mucus? Recently it was suggested to me that I am suffering from exercise induced Rhinistis. My question is, is this likely, and how can I treat it? My occupation is sport so it is important for me to be able to run.
Yours is a common experience and is related to both allergic and non-allergic rhinitis, which is nasal inflammation. Sneezing, with exercise, is a less common symptom than nasal congestion but a very common symptom in persons with allergic rhinitis at rest. And, allergic rhinitis is frequently associated with asthma so you might want to be sure that you don't have that as well.
Most likely you will be helped by pre-exercise treatment with a nasal inhalant, either an inhaled nasal steroid, such as Flonase
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.